advertisement
Question
Posted by: Lucy | 2010/02/21

Menstrual Migraine?

Hi,

I''m 26 and I get the meanest migraines around my period and it''s become so predictable now that I know that I get them on the days 3-5 of menses. Note that I''m on the pill - triphasil. And I''ve been on the pill for about 7 or 8 years now. When I get the migraines, I''ll wake up with it, and have it the whole day - and it''s the works: photosensitivity, noise sensitivity, very painful, and i can''t work. Nothing helps. Even taking a strong painkiller (Myprodol) only helps so much. It takes the throbbing ache away, but still leaves me with the buzzing, dull ache and the rest of it. The only thing that makes me feel better is sleep.

It also varies from month to month.. I find that if I''m not getting enough sleep around the time of my period, then it is usually worse. Stress also makes it worse.

But it lasts for a day or two and then goes away. Until the next time.

My mother also has the same problem, but mine only started about 2 years ago. The doc prescribed to her a beta blocker which she takes for about a week before her period and this helps her. But I''m not so keen on just taking pills unless I really have to.

So my question is - what is this migraine I''m getting around my period? What causes it? Is it dangerous for me? What can I do to alleviate my migraine? And if I had to go the beta blocker route, what other health implications/side effects does that have in store for me?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Migraines can be precipitated by a number of factors, including hormone changes, which would occur around the time of a period.The treatment and implications of migraines should be discussed with a physician.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2010/02/23

Migraines can be precipitated by a number of factors, including hormone changes, which would occur around the time of a period.The treatment and implications of migraines should be discussed with a physician.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement